Starting treatment- does going on meds increase t-cells?
Dec 8, 2004
I found out I have HIV on Feb 2004. Since then, other poz individuals (and my MD) informed me that I should not go on meds until I really need to.
My viral load history- 5,500-25,000-13,000-16,000-14,500
My T-cell count history: 500-750-475-500-430
Because of a persistent case of canker sores since June (I'm traking triamcinolone) that tend to flare up when I'm stressed or not getting enough sleep, my MD wants me to go on meds to see if my canker sores will heal.
Also, other individuals (dermatologist and other HIV pos individuals) have recommended going on treatment to "preserve the t-cells I have." Basically, one person argued- why have your body fight HIV alone when your body could use its energy to fight other things (like canker sores and other infections) and increase your t-cell count?
So, I'm perplexed. Does going on meds increase your t-cell count? I thought all it did was lower your viral load.
Response from Dr. Young
Thanks for your question.
Your question puzzles me a bit-- you clearly have a good understanding of your labs, but we musta missed the educational part about the effect of HIV medications. HIV medications, by stopping HIV from destroying T cells (aka CD4 cells), permits immune system recovery and yes, increases T cell counts. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Painful Urination An Acute Symptom Of HIV?
- Bloody Urine After Licking Vagina Worried I Have HIV
- Cold Hands After Masturbation Worried I Have HIV
- Itchy Testicles After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Sore On Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Sore Testicles After Unprotected Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.